Alert archive / Washington / Gale Warnings in 2017
Gale Warning 85, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Nov 13, 2017, 5:04 PM PST. It took effect at Nov 13, 2017, 8:00 PM PST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2017, 5:04 PM PST (01:04 UTC)
- In effect from
- Nov 13, 2017, 8:00 PM PST
- Expired
- Nov 14, 2017, 12:00 AM PST
- In force
- 4 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
856 WHUS76 KSEW 140104 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 504 PM PST MON NOV 13 2017 PZZ135-140700- /O.UPG.KSEW.GL.W.0084.000000T0000Z-171114T0700Z/ /O.EXB.KSEW.SR.W.0004.000000T0000Z-171114T0400Z/ /O.NEW.KSEW.GL.W.0085.171114T0400Z-171114T0700Z/ PUGET SOUND AND HOOD CANAL- 504 PM PST MON NOV 13 2017 ...STORM WARNING IN EFFECT UNTIL 8 PM PST THIS EVENING... ...GALE WARNING IN EFFECT UNTIL 11 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A STORM WARNING...WHICH IS IN EFFECT UNTIL 8 PM PST THIS EVENING. A GALE WARNING HAS ALSO BEEN ISSUED. THIS GALE WARNING IS IN EFFECT UNTIL 11 PM PST THIS EVENING. THE GALE WARNING IS NO LONGER IN EFFECT. * WIND...SOUTHEAST 30 TO 45 KNOTS. GUSTS TO 60 KNOTS. * WIND WAVES...5 TO 7 FEET. * TIMING...UNTIL 8 PM TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ132-133-140915- /O.CON.KSEW.SR.W.0004.000000T0000Z-171114T0500Z/ /O.CON.KSEW.GL.W.0084.171114T0500Z-171115T0000Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 504 PM PST MON NOV 13 2017 ...STORM WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 4 PM PST TUESDAY... * WIND...SOUTH WIND 35 TO 45 KNOTS WITH GUSTS TO 55 KNOTS THIS AFTERNOON, BECOMING SOUTHEAST 15 TO 25 KNOTS THIS EVENING THEN RISING TO 25 TO 35 KNOTS TUESDAY. * WIND WAVES...6 TO 8 FEET...SUBSIDING TO 2 TO 4 FEET THEN BUILDING TO 4 TO 6 EARLY TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ150-153-156-170-173-176-140915- /O.CON.KSEW.SR.W.0004.000000T0000Z-171114T0200Z/ /O.CON.KSEW.GL.W.0084.171114T0200Z-171114T1800Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 504 PM PST MON NOV 13 2017 ...STORM WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY... * WIND...SOUTHEAST WIND 30 TO 45 KNOTS WITH GUSTS TO 55 KNOTS, BECOMING SOUTHWEST 30 TO 40 KNOTS EARLY THIS EVENING AND CONTINUING THROUGH TUESDAY MORNING. * COMBINED SEAS...19 TO 24 FEET AT 13 SECONDS THIS AFTERNOON AND EVENING SUBSIDING TO 12 TO 17 FEET AT 10 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ130-140915- /O.CON.KSEW.GL.W.0084.000000T0000Z-171114T0300Z/ /O.CON.KSEW.SC.Y.0275.171114T0300Z-171114T1400Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 504 PM PST MON NOV 13 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST TUESDAY... * WIND...SOUTHWEST WIND 30 TO 40 KNOTS BECOMING SOUTH 15 TO 25 KNOTS. * COMBINED SEAS...17 FEET SUBSIDING TO 13 OR 14 FEET AT 13 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-140700- /O.CON.KSEW.GL.W.0084.000000T0000Z-171114T0700Z/ ADMIRALTY INLET- 504 PM PST MON NOV 13 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PST THIS EVENING... * WIND...SOUTHEAST 30 TO 40 KNOTS. * WIND WAVES...5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ131-140800- /O.CON.KSEW.GL.W.0084.000000T0000Z-171114T0800Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 504 PM PST MON NOV 13 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * WIND...SOUTHWEST 30 TO 40 KNOTS THIS EVENING. * WIND WAVES...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ110-140915- /O.CON.KSEW.RB.Y.0035.000000T0000Z-171115T1400Z/ GRAYS HARBOR BAR- 504 PM PST MON NOV 13 2017 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 6 AM PST WEDNESDAY... * COMBINED SEAS...15 TO 20 FEET THROUGH THIS EVENING, THEN SUBSIDING TO 12 TO 16 FEET LATE TONIGHT. BREAKERS COVERING THE BAR. * BAR CONDITION...SEVERE. * FIRST EBB...100 AM TONIGHT. * SECOND EBB...130 PM TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ WWW.WEATHER.GOV/SEATTLE
1 follow-up statement
150 WHUS76 KSEW 140440 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 840 PM PST MON NOV 13 2017 PZZ132-133-141245- /O.CAN.KSEW.SR.W.0004.000000T0000Z-171114T0500Z/ /O.CON.KSEW.GL.W.0084.171114T0500Z-171115T0000Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 840 PM PST MON NOV 13 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY... ...STORM WARNING HAS ENDED... * WIND...SOUTH 25 TO 35 KT THIS EVENING, BECOMING SOUTHEAST 15 TO 25 KT OVERNIGHT, THEN RISING TO 25 TO 35 KT TUESDAY. * WIND WAVES...4 TO 6 FT THIS EVENING, SUBSIDING TO 2 TO 4 FT OVERNIGHT, THEN BUILDING TO 4 TO 6 FT TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ134-141245- /O.EXT.KSEW.GL.W.0084.000000T0000Z-171114T0800Z/ /O.EXB.KSEW.SC.Y.0275.171114T0800Z-171115T0000Z/ ADMIRALTY INLET- 840 PM PST MON NOV 13 2017 ...GALE WARNING NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT... ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM PST TUESDAY. * WIND...SOUTH 25 TO 35 KT BECOMING 15 TO 25 KT. * WIND WAVES...4 TO 6 FT SUBSIDING TO 2 TO 4 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ135-141245- /O.EXT.KSEW.GL.W.0085.000000T0000Z-171114T0800Z/ /O.EXB.KSEW.SC.Y.0275.171114T0800Z-171115T0000Z/ PUGET SOUND AND HOOD CANAL- 840 PM PST MON NOV 13 2017 ...GALE WARNING NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT... ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM PST TUESDAY. * WIND...SOUTHWEST 25 TO 35 KT BECOMING SOUTH 15 TO 25 KT. * WIND WAVES...4 TO 6 FT SUBSIDING TO 2 TO 4 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ131-141245- /O.CON.KSEW.GL.W.0084.000000T0000Z-171114T0800Z/ /O.EXB.KSEW.SC.Y.0275.171114T0800Z-171115T0000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 840 PM PST MON NOV 13 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM PST TUESDAY. * WIND...WEST 30 TO 40 KT BECOMING EAST 15 TO 25 KT. * WIND WAVES...4 TO 6 FT SUBSIDING TO 2 TO 4 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ150-153-156-170-173-176-141245- /O.CON.KSEW.GL.W.0084.000000T0000Z-171114T1800Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 840 PM PST MON NOV 13 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY... * WIND...SOUTHWEST 30 TO 40 KT. * COMBINED SEAS...12 TO 17 FT AT 10 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ130-141245- /O.EXT.KSEW.SC.Y.0275.000000T0000Z-171114T1800Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 840 PM PST MON NOV 13 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM PST TUESDAY... * WIND...SOUTHERLY 15 TO 30 KT. * WIND WAVES...2 TO 5 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-141245- /O.CON.KSEW.RB.Y.0035.000000T0000Z-171115T1400Z/ GRAYS HARBOR BAR- 840 PM PST MON NOV 13 2017 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 6 AM PST WEDNESDAY... * COMBINED SEAS...12 TO 16 FT. BREAKERS COVERING THE BAR. * BAR CONDITION...ROUGH. * FIRST EBB...1 AM TONIGHT. * SECOND EBB...130 PM TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Nov 13, 4:24 PM PST, 40 minutes earlier.
Area forecast discussion, Nov 13, 4:24 PM PST, 40 minutes before
Area Forecast Discussion...corrected.
National Weather Service Seattle WA
424 PM PST Mon Nov 13 2017
.SYNOPSIS...A deep surface low moving inland through British
Columbia will keep breezy to windy conditions across the area
this evening with rain and mountain snow. A second frontal
system will bring more rain and mountain snow Tuesday into
Wednesday, with snow levels near 3000 feet. Showery weather Thursday
will transition to a wet and warmer pattern with higher snow levels
through the weekend.
&&
.SHORT TERM...The deep surface low that has been tracking through
the coastal waters this afternoon has moved onto the central
Vancouver Island coast as of around 23Z with a central pressure
somewhere near 995 mb. The 23Z Portland to Bellingham pressure
gradient has hit 11.7 mb. This system has already produced
heavy rain, thunderstorms along the coast, and high winds
over the coast and north interior. Winds along the coast will likely
begin to ease while winds through the interior, especially the north
will peak over the next hour or so. In addition there have been
areas of heavy rain especially over the northern Kitsap peninsula as
the main band of precipitation associated with the system reached
into the interior. Precipitation will transition to showers over the
lowlands tonight, with snow falling over the mountains as snow
levels drop to around 3500 feet. The deep frontal system behind
working south along the British Columbia coast will dig
southeast into the offshore waters tonight with the associated
occluded front moving slowly across the forecast area Tuesday into
Wednesday morning. A mix of winter storm warnings and advisories are
in effect to cover snowfall over the Olympics and Cascades tonight
through Tuesday. Heaviest accumulations of 1 to 2 feet particularly
around Mount Baker and Mount Rainier. Advisory amounts are more
likely for the Stevens Pass/Snoqualmie Pass section of the Cascades.
This system continues to look wetter than todays system with
rainfall totals of 0.5 to 2 inches expected over the interior
lowlands and 1.5 to 3 inches along the coast for the period from 4
am Tuesday through 4 pm Wednesday. Precipitation will turn showery
behind the front Wednesday night, with the upper trough approaching
from the west.
Snow levels will remain around 3000 to 3500 feet Tuesday through
Wednesday as the next system brings heavier precipitation resulting
in winter storm snowfall amounts for the Mount Baker/North Cascades
and Mount Rainier areas. A winter storm watch is in effect into
Wednesday for those zones.
.LONG TERM...The second deep upper level trough trailing the
Tuesday/Wednesday frontal system will move over Western
Washington Thursday and Thursday night resulting in cool
showery weather. Snow levels will dip to around 2500 feet. An
short lived upper ridge will build over the region on
Friday, given the region a break. Medium range models continue to
highlighting transition to wet and much warmer pattern for the
weekend
with snow levels reaching to around 4500 to 6000 feet.
&&
.HYDROLOGY...The Skokomish River crested above flood stage this
morning but with additional heavy rain this afternoon and tomorrow,
it will rise again this evening and probably remain above flood
stage into Thursday. A flood warning is in effect ...until further
notice. Some scattered areas of urban and small stream flooding is
also possible.
Aside from the Skokomish River, river flooding is not expected on
forecast area rivers through at least Friday. Although this pattern
is wet, snow levels are relatively low, and it isn't our typical
river flooding pattern. As our forecast discussions have been
advertising, a warm southwest fetch of moisture - possibly even an
atmospheric river - could develop this coming weekend.
Successive model runs have been delaying the development of this
feature, and there is great uncertainty how wet it will be, how long
it will be over the area, etc. So, we continue to wait and see how
big a flood threat, if any, it will present. Bower/McDonnal
&&
.AVIATION...A strong upper level and surface low near the central
Vancouver Island coast at 22Z will move inland and weaken tonight.
The
air mass is moist and unstable. The main impact from the low will
be strong and gusty southerly winds with sustained winds around
20-35 kt with gusts to 50 kt through around 03Z, then gradually
weakening. CIGs are lowering to MVFR levels as of 22Z with local
VIS 3-5 SM in RA BR. VIS will improve to 6SM or better after 04Z
as the rain diminishes. An occluded front will move inland on
Tuesday for more rain and breezy winds.
KSEA...The strong upper level and surface low near the central
Vancouver island coast at 22Z will will produce sustained S winds
20-35 kt with gusts 35-45 kt through around 06Z. Winds will remain
southerly through tonight. CIGS will lower to MVFR levels by 00Z
and continue through at least 06Z. There should be some
improvement as the rain diminishes but CIGS will remain below 5000
feet overnight. Kam
&&
.MARINE...A powerful 991 mb low near the central Vancouver Island
coast will move inland and weaken this evening. Strong southerly
winds over W WA will diminish this evening. Winds should be
weakening below storm force levels on the coast this afternoon and
will be dropping below storm levels over the interior early this
evening. A westerly gale is possibly this evening in the Strait
of Juan De Fuca behind the low.
An occluded front will approach the coast late tonight then move
inland on Tuesday with gales expected over the coastal and north
inland waters. The latest mesoscale models suggest the gales over
coastal waters will be spotty.
A weaker surface low will move just W of Central
Vancouver island on Wednesday then move SE across southern
Vancouver Island on Thursday. A strong slow moving cold front
will approach the coast on Friday. Kam
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...High Wind Warning until 9 PM PST this evening for Admiralty
Inlet Area-Bellevue and Vicinity-Bremerton and Vicinity-
East Puget Sound Lowlands-Eastern Strait of Juan de Fuca-
Everett and Vicinity-Hood Canal Area-Lower Chehalis Valley
Area-San Juan County-Seattle and Vicinity-Southwest
Interior-Tacoma Area-Western Skagit County-Western Whatcom
County.
Winter Storm Warning until 4 PM PST Tuesday for Cascades of
Pierce and Lewis Counties-Cascades of Whatcom and Skagit
Counties.
Winter Storm Watch from Tuesday afternoon through Wednesday
morning for Cascades of Pierce and Lewis Counties-Cascades
of Whatcom and Skagit Counties.
Winter Weather Advisory until 4 PM PST Tuesday for Cascades of
Snohomish and King Counties-Olympics.
High Surf Advisory until 9 PM PST this evening for Central Coast-
North Coast.
High Wind Warning until 6 PM PST this evening for Central Coast-
North Coast.
PZ...Small Craft Advisory for rough bar until 6 AM PST Wednesday for
Grays Harbor Bar.
Storm Warning until 6 PM PST this evening for Coastal Waters
From Cape Flattery To James Island 10 To 60 Nm-Coastal
Waters From Cape Flattery To James Island Out 10 Nm-Coastal
Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville Out 10
Nm-Coastal Waters From Point Grenville To Cape Shoalwater
10 To 60 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater Out 10 Nm.
Gale Warning from 6 PM this evening to 10 AM PST Tuesday for
Coastal Waters From Cape Flattery To James Island 10 To 60
Nm-Coastal Waters From Cape Flattery To James Island Out 10
Nm-Coastal Waters From James Island To Point Grenville 10
To 60 Nm-Coastal Waters From James Island To Point
Grenville Out 10 Nm-Coastal Waters From Point Grenville To
Cape Shoalwater 10 To 60 Nm-Coastal Waters From Point
Grenville To Cape Shoalwater Out 10 Nm.
Storm Warning until 9 PM PST this evening for East Entrance U.S.
Waters Strait Of Juan De Fuca-Northern Inland Waters
Including The San Juan Islands.
Gale Warning from 9 PM this evening to 4 PM PST Tuesday for East
Entrance U.S. Waters Strait Of Juan De Fuca-Northern Inland
Waters Including The San Juan Islands.
Small Craft Advisory from 7 PM this evening to 6 AM PST Tuesday
for West Entrance U.S. Waters Strait Of Juan De Fuca.
Gale Warning until 7 PM PST this evening for West Entrance U.S.
Waters Strait Of Juan De Fuca.
Gale Warning until midnight PST tonight for Central U.S. Waters
Strait Of Juan De Fuca.
Gale Warning until 11 PM PST this evening for Admiralty Inlet-
Puget Sound and Hood Canal.
&&
www.weather.gov/seattle
You can see an illustrated version of this discussion at
www.wrh.noaa.gov/sew/gafd/latest_webafd.htmlIn the hours before
Local storm report, Nov 13, 3:28 PM PST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
328 PM PST MON NOV 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0204 PM NON-TSTM WND GST 25 NNE HOQUIAM 47.31N 123.68W
11/13/2017 M59 MPH Grays Harbor WA MESONET
MAX SUSTAINED WIND 29 MPH.
&&
TBUEHNERLocal storm report, Nov 13, 3:36 PM PST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
336 PM PST MON NOV 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 PM NON-TSTM WND GST 9 WNW OAK HARBOR 48.32N 122.84W
11/13/2017 M64 MPH PZZ132 WA BUOY
SMITH ISLAND RECORDED A PEAK GUST OF 64 MPH.
&&
LJLocal storm report, Nov 13, 4:05 PM PST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
405 PM PST MON NOV 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM NON-TSTM WND GST 7 E FRIDAY HARBOR 48.53N 122.87W
11/13/2017 M63 MPH SAN JUAN WA MESONET
MEASURED 63 MPH ON LOPEZ ISLAND - CWOP SITE
D7371.
&&
LJLocal storm report, Nov 13, 4:18 PM PST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
418 PM PST MON NOV 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM NON-TSTM WND GST BELLINGHAM 48.74N 122.47W
11/13/2017 M40 MPH WHATCOM WA MESONET
GUST TO 57 MPH. ALSO SANDY PT - 41 MPH GUST 59, CHERRY PT
41 GUST 55.
&&
TBUEHNERLocal storm report, Nov 13, 4:44 PM PST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
444 PM PST MON NOV 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM NON-TSTM WND GST 4 ENE WINSLOW 47.66N 122.44W
11/13/2017 M64 MPH PZZ135 WA BUOY
BUOY STATION WPOW1, WEST POINT GUST OF 64
MPH, SUSTAINED WIND 54 MPH.
&&
LJLocal storm report, Nov 13, 4:45 PM PST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
445 PM PST MON NOV 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HIGH SUST WINDS 5 WNW SEATTLE 47.66N 122.44W
11/13/2017 M54 MPH PZZ135 WA C-MAN STATION
GUST 64.
&&
TBUEHNERThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 3:44 AM PST | Wind Advisory | SEW | San Juan | 24 hr |
| Nov 14, 7:08 AM PST | Special Weather Statement | SEW | Grays Harbor | 37 min |
| Nov 14, 7:39 AM PST | Special Marine Warning | SEW | 36 min | |
| Nov 14, 8:10 AM PST | Special Weather Statement | SEW | Grays Harbor | 35 min |
| Nov 14, 8:53 AM PST | Special Weather Statement | SEW | Grays Harbor | 37 min |
| Nov 14, 9:14 AM PST | Special Weather Statement | SEW | Grays Harbor | 31 min |
| Nov 14, 9:23 AM PST | Special Weather Statement | SEW | Grays Harbor | 37 min |
| Nov 14, 9:55 AM PST | Special Weather Statement | SEW | Grays Harbor | 35 min |
| Nov 14, 10:57 AM PST | Special Weather Statement | SEW | Grays Harbor | 33 min |
| Nov 14, 12:27 PM PST | Special Weather Statement | SEW | Grays Harbor | 33 min |
| Nov 14, 12:31 PM PST | Special Weather Statement | SEW | Grays Harbor | 29 min |
| Nov 14, 12:55 PM PST | Flood Watch | SEW | Clallam, Grays Harbor | 21 hr |
| Nov 14, 2:46 PM PST | Gale Warning | SEW | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.